Decomposition rank of Z -stable C ∗ -algebras

Aaron Peter Tikuisis, Wilhelm Winter

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

We show that C ∗ -algebras of the form C(X)⊗Z , where X is compact and Hausdorff and Z denotes the Jiang–Su algebra, have decomposition rank at most 2 . This amounts to a dimension reduction result for C ∗ -bundles with sufficiently regular fibres. It establishes an important case of a conjecture on the fine structure of nuclear C ∗ -algebras of Toms and Winter, even in a nonsimple setting, and gives evidence that the topological dimension of noncommutative spaces is governed by fibres rather than base spaces.
Original languageEnglish
Pages (from-to)673-700
Number of pages28
JournalAnalysis & PDE
Volume7
Issue number3
DOIs
Publication statusPublished - 18 Jun 2014

Fingerprint

Algebra
C*-algebra
Fiber
Decomposition
Decompose
Fine Structure
Dimension Reduction
Bundle
Fibers
Denote
Form
Evidence

Keywords

  • nuclear C ∗ -algebras
  • decomposition rank
  • nuclear dimension
  • Jiang-Su algebra
  • classification
  • C(X)-algebras

Cite this

Decomposition rank of Z -stable C ∗ -algebras. / Tikuisis, Aaron Peter; Winter, Wilhelm.

In: Analysis & PDE, Vol. 7, No. 3, 18.06.2014, p. 673-700.

Research output: Contribution to journalArticle

Tikuisis, Aaron Peter ; Winter, Wilhelm. / Decomposition rank of Z -stable C ∗ -algebras. In: Analysis & PDE. 2014 ; Vol. 7, No. 3. pp. 673-700.
@article{4030ceba55494e64b0b44dbba9232fb1,
title = "Decomposition rank of Z -stable C ∗ -algebras",
abstract = "We show that C ∗ -algebras of the form C(X)⊗Z , where X is compact and Hausdorff and Z denotes the Jiang–Su algebra, have decomposition rank at most 2 . This amounts to a dimension reduction result for C ∗ -bundles with sufficiently regular fibres. It establishes an important case of a conjecture on the fine structure of nuclear C ∗ -algebras of Toms and Winter, even in a nonsimple setting, and gives evidence that the topological dimension of noncommutative spaces is governed by fibres rather than base spaces.",
keywords = "nuclear C ∗ -algebras, decomposition rank, nuclear dimension, Jiang-Su algebra, classification, C(X)-algebras",
author = "Tikuisis, {Aaron Peter} and Wilhelm Winter",
year = "2014",
month = "6",
day = "18",
doi = "10.2140/apde.2014.7.673",
language = "English",
volume = "7",
pages = "673--700",
journal = "Analysis & PDE",
issn = "2157-5045",
publisher = "Mathematical Sciences Publishers",
number = "3",

}

TY - JOUR

T1 - Decomposition rank of Z -stable C ∗ -algebras

AU - Tikuisis, Aaron Peter

AU - Winter, Wilhelm

PY - 2014/6/18

Y1 - 2014/6/18

N2 - We show that C ∗ -algebras of the form C(X)⊗Z , where X is compact and Hausdorff and Z denotes the Jiang–Su algebra, have decomposition rank at most 2 . This amounts to a dimension reduction result for C ∗ -bundles with sufficiently regular fibres. It establishes an important case of a conjecture on the fine structure of nuclear C ∗ -algebras of Toms and Winter, even in a nonsimple setting, and gives evidence that the topological dimension of noncommutative spaces is governed by fibres rather than base spaces.

AB - We show that C ∗ -algebras of the form C(X)⊗Z , where X is compact and Hausdorff and Z denotes the Jiang–Su algebra, have decomposition rank at most 2 . This amounts to a dimension reduction result for C ∗ -bundles with sufficiently regular fibres. It establishes an important case of a conjecture on the fine structure of nuclear C ∗ -algebras of Toms and Winter, even in a nonsimple setting, and gives evidence that the topological dimension of noncommutative spaces is governed by fibres rather than base spaces.

KW - nuclear C ∗ -algebras

KW - decomposition rank

KW - nuclear dimension

KW - Jiang-Su algebra

KW - classification

KW - C(X)-algebras

U2 - 10.2140/apde.2014.7.673

DO - 10.2140/apde.2014.7.673

M3 - Article

VL - 7

SP - 673

EP - 700

JO - Analysis & PDE

JF - Analysis & PDE

SN - 2157-5045

IS - 3

ER -